Some classes of finite homomorphism-homogeneous point-line geometries

Abstract

In 2006, P. J. Cameron and J. Nešetřril introduced the following variant of homogeneity: we say that a structure is homomorphism-homogeneous if every homomorphism between finite substructures of the structure extends to an endomorphism of the structure. In this paper we classify finite homomorphism-homogeneous point-line geometries up to a certain point. We classify all disconnected point-line geometries, and all connected point-line geometries that contain a pair of intersecting proper lines (we say that a line is proper if it contains at least three points). In a way, this is the best one can hope for, since a recent result by Rusinov and Schweitzer implies that there is no polynomially computable characterization of finite connected homomorphism-homogeneous point-line geometries that do not contain a pair of intersecting proper lines (unless P=coNP).

This is a preview of subscription content, access via your institution.

References

  1. [1]

    P. J. Cameron, J. Nešetřil: Homomorphism-homogeneous relational structures, Combinatorics, Probability and Computing 15 (2006), 91–103.

    MathSciNet  Article  MATH  Google Scholar 

  2. [2]

    A. Devillers A: Ultrahomogeneous semilinear spaces, Proc. London Math. Soc. (3) 84 (2002), 35–58.

    MathSciNet  Article  Google Scholar 

  3. [3]

    A. Devillers, J. Doyen: Homogeneous and Ultrahomogeneous Linear Spaces, Journal of Combinatorial Theory, Series A 84 (1998), 236–241.

    MathSciNet  Article  MATH  Google Scholar 

  4. [4]

    M. Rusinov, P. Schweitzer: Homomorphism-homogeneous graphs, Journal of Graph Theory 65 (2010), 253–262.

    MathSciNet  Article  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Dragan Mašulović.

Additional information

Supported by the Grant No. 174019 of the Ministry of Science of the Republic of Serbia

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Mašulović, D. Some classes of finite homomorphism-homogeneous point-line geometries. Combinatorica 33, 573–590 (2013). https://doi.org/10.1007/s00493-013-2583-0

Download citation

Mathematics Subject Classification (2000)

  • 05B25
  • 51E14